Alert archive / Oklahoma / Freeze Warnings in 2011
Freeze Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 19, 2011, 3:50 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 20, 2011, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 3:50 AM CDT (08:50 UTC)
- In effect from
- Oct 20, 2011, 1:00 AM CDT
- Expired
- Oct 20, 2011, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS74 KTSA 190850 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 350 AM CDT WED OCT 19 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191700- /O.UPG.KTSA.FZ.A.0003.111020T0600Z-111020T1400Z/ /O.NEW.KTSA.FZ.W.0004.111020T0600Z-111020T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 350 AM CDT WED OCT 19 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. * THIS REPLACES THE WATCH THAT WAS IN EFFECT. HAZARDOUS WEATHER... * DIMINISHING WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING IN MANY LOCATIONS BY EARLY THURSDAY MORNING. SOME OF THE LOWEST LYING AREAS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MAY SEE TEMPERATURES FALL AS LOW AS THE MID 20S. TEMPERATURES WILL LIKELY FALL BELOW FREEZING AGAIN BY EARLY FRIDAY MORNING ACROSS NORTHWEST ARKANSAS AND THE VALLEYS OF FAR EASTERN OKLAHOMA. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU HAVE PLANTS...SMALL TREES OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM...DRY SHELTER WITH SUFFICIENT FOOD AND FRESH WATER. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
2 follow-up statements
983 WWUS74 KTSA 192106 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 406 PM CDT WED OCT 19 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-200930- /O.CON.KTSA.FZ.W.0004.111020T0600Z-111020T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 406 PM CDT WED OCT 19 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. HAZARDOUS WEATHER... * DIMINISHING WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING IN MANY LOCATIONS BY EARLY THURSDAY MORNING. SOME OF THE LOWEST LYING AREAS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MAY SEE TEMPERATURES FALL AS LOW AS THE MID 20S. TEMPERATURES WILL LIKELY FALL BELOW FREEZING AGAIN BY EARLY FRIDAY MORNING ACROSS NORTHWEST ARKANSAS AND THE VALLEYS OF FAR EASTERN OKLAHOMA. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU HAVE PLANTS...SMALL TREES OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM...DRY SHELTER WITH SUFFICIENT FOOD AND FRESH WATER. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
344 WWUS74 KTSA 200855 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 355 AM CDT THU OCT 20 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201400- /O.CON.KTSA.FZ.W.0004.000000T0000Z-111020T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 355 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. HAZARDOUS WEATHER... * TEMPERATURES HAVE FALLEN BELOW FREEZING OVER MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING. MANY LOCATIONS IN NORTHEAST OKLAHOMA OUTSIDE OF THE TULSA METROPOLITAN AREA HAVE SEEN A HARD FREEZE WITH TEMPERATURES AS LOW AS THE MID 20S. AN ADDITIONAL DROP IN TEMPERATURE OF A FEW DEGREES IS LIKELY BEFORE SUNRISE. TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING THIS MORNING...HOWEVER MUCH OF THE AREA MAY SEE SUB-FREEZING TEMPERATURES AGAIN TONIGHT...ESPECIALLY VALLEY LOCATIONS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 19, 3:38 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 19, 3:38 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
338 AM CDT WED OCT 19 2011
.DISCUSSION...
SFC HIGH STRETCHING FROM CENTRAL CANADA INTO THE SOUTHERN PLAINS
THIS MORNING WITH A TIGHT PRESSURE GRADIENT RESULTING FROM THIS
AND EASTERN U.S. LOW TODAY. WINDS HAVE KEPT TEMPS ABOVE FREEZING
AREAWIDE THIS MORNING AS EXPECTED AND WHILE A FEW SPOTS MAY
BRIEFLY DROP TO 32 THIS MORNING...THE HIGHER THREAT FOR WIDESPREAD
FREEZING TEMPS WILL BE TONIGHT AS THE SFC GRADIENT RELAXES JUST
ENOUGH TO ALLOW FOR DECOUPLING WINDS OVER ALL BUT HIGHEST TERRAIN.
THE LIGHTER WINDS AND CLEAR SKIES COUPLED WITH VERY LOW DEW POINTS
SHOULD ALLOW MANY LOCATIONS TO DIP BELOW FREEZING...PERHAPS AS LOW
AS MID 20S OVER NW ARKANSAS...AND THUS WILL UPGRADE ALL COUNTIES
TO A FREEZE WARNING FOR TONIGHT.
REGIONAL PROFILER NETWORK SHOWING 40-50 KNOTS OF NORTH WIND AT
925 MB WITH ONLY MODEST WEAKENING EXPECTED THROUGH THE DAY. THIS
WILL CAUSE WINDS TO PICK UP AND BECOME QUITE GUSTY AGAIN THIS
AFTERNOON AND WITH THE VERY DRY AIR...THE FIRE SPREAD POTENTIAL
WILL AGAIN BE HEIGHTENED. WILL ISSUE A FIRE DANGER STATEMENT FOR
ALL OF EASTERN OK...RH VALUES OVER NW ARKANSAS SHOULD REMAIN A
LITTLE HIGHER AGAIN.
SFC RIDGE WILL BE OVER MUCH OF THE AREA THURSDAY NIGHT WITH
ANOTHER NIGHT OF SUB-FREEZING TEMPS OVER FAR EASTERN OK AND NW
ARKANSAS...WHILE A LIGHT SOUTH WIND SHOULD KEEP AREAS MAINLY WEST
OF HIGHWAY 75 A LITTLE MILDER. ANOTHER FREEZE WARNING WILL LIKELY
BE NEEDED FOR PARTS OF THE AREA BUT WILL TAKE THIS A DAY AT A TIME
FOR RIGHT NOW. SOUTH WINDS WILL ALLOW FOR A NICE WARM UP FRIDAY
AFTERNOON AHEAD OF A FAST MOVING UPPER LEVEL DISTURBANCE. ECMWF
REMAINS A LITTLE FASTER THAN THE GFS AND IS THE PREFERRED SOLUTION
GIVEN THE STRONG WNW FLOW...THIS PLACES BEST OPPORTUNITY FOR
SHOWERS AND THUNDERSTORMS IN THE SAT/SAT NIGHT TIMEFRAME. MOISTURE
RETURN WILL ALSO BE LIMITED AND WILL BE MOST FAVORABLE ACROSS
SOUTHERN AREAS WHERE HIGHEST POPS WILL BE CARRIED.
TEMPS WILL RETURN TO WELL ABOVE NORMAL LEVELS EARLY NEXT WEEK
BEFORE ANOTHER STRONG COLD FRONT PLUNGES THROUGH THE AREA BY MID
WEEK. AIRMASS BEHIND THIS FRONT MAY EVEN BE A LITTLE COOLER THAN
WHAT WE ARE SEEING RIGHT NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 30 61 38 / 0 0 0 0
FSM 59 33 62 34 / 0 0 0 0
MLC 61 31 63 36 / 0 0 0 0
BVO 59 28 61 30 / 0 0 0 0
FYV 52 26 55 27 / 0 0 0 0
BYV 50 30 55 29 / 0 0 0 0
MKO 59 30 60 34 / 0 0 0 0
MIO 56 29 58 31 / 0 0 0 0
F10 60 31 61 37 / 0 0 0 0
HHW 64 34 66 35 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM THURSDAY TO 9 AM THURSDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING FROM 1 AM THURSDAY TO 9 AM THURSDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....14Hazardous weather outlook, Oct 18, 9:11 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 911 PM CDT TUE OCT 18 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 911 PM CDT TUE OCT 18 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. DISCUSSION... PATCHY FROST MAY BE POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY MORNING ACROSS FAVORED AREAS OF FAR NORTHEAST OKLAHOMA...AS WELL AS FAR NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE ON WEDNESDAY...WHICH WILL LEAD TO ANOTHER WINDY DAY. THE WINDS COULD ENHANCE THE FIRE SPREAD ACROSS PORTIONS OF THE REGION AS WELL. THE WINDS WILL DROP OFF LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WHICH WILL ALLOW TEMPERATURES TO DROP TO AT OR BELOW FREEZING LEVELS. A FREEZE WATCH HAS BEEN ISSUED FOR WEDNESDAY NIGHT AND THURSDAY MORNING FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORM CHANCES WILL INCREASE ON SATURDAY AND SATURDAY NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.